MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 4.5X30 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 4.5X30 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-04530
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Additional information: one (1) device has been captured under lot kcmu.One (1) device has been captured under lot jtyt.Both devices have been returned and are pending evaluation.A supplemental vmsr will be submitted upon completion of investigation.
 
Event or Problem Description
This report summarizes two malfunction events where yukon oct polyaxial screws fractured intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Upon review of lot kcmu, it was determined that a fracture did not occur as reported.The device was inspected, and it was observed that the screw housing had disassembled from the screw shank.It was also observed that the screw hexalobe feature was significantly deformed.Upon review of lot jtyt, it was observed that screw had fractured immediately below the ball feature of the screw shank.Analysis of the fracture face indicated that the failure likely occurred in torsion.Excessive torsional forces during insertion may have overloaded the structural integrity of the screw, resulting in a failure of this nature.Inserting the screw in harder than normal bone may have also contributed to the failure.

Brand Name
POLYAXIAL SCREW; SIZE 4.5X30 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11247991
Report Number3004774118-2021-00021
Device Sequence Number3649009
Product Code NKG
UDI-Device Identifier10888857349810
UDI-Public10888857349810
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized2
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-04530
Device Catalogue Number7601-04530
Device Lot NumberKCMU, JTYT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 01/01/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1